How much is too much? Oligosymptomatic presentation after 11.5 g of diphenhydramine

Frick, Sonia; Roos, Markus; Fattinger, Karin (2007). How much is too much? Oligosymptomatic presentation after 11.5 g of diphenhydramine. Human & experimental toxicology, 26(2), pp. 131-3. Basingstoke, UK: Sage 10.1177/0960327107070670

Full text not available from this repository. (Request a copy)

We report the case of a 47-year-old male obese Caucasian patient presenting 2 hours after ingestion of 11.5 g of diphenhydramine. Despite this excessive overdose, he showed only a few hours of impaired consciousness and no further symptoms. A diphenhydramine plasma concentration of 15,352 nmol/L was measured 8 hours after the overdose ingestion. A heterogeneous CYP2D6 extensive metabolizer genotype excludes a pharmacokinetic explanation for this unusually oligosymptomatic presentation. However, the patient suffered from longstanding, refractory depression despite numerous treatment attempts with various drugs, pointing to the possibility of decreased pharmacodynamic responsiveness for therapeutic and toxic effects.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of General Internal Medicine (DAIM) > Clinic of General Internal Medicine > Centre of Competence for General Internal Medicine

UniBE Contributor:

Fattinger, Karin

ISSN:

0960-3271

ISBN:

17370871

Publisher:

Sage

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 15:01

Last Modified:

04 May 2014 23:18

Publisher DOI:

10.1177/0960327107070670

PubMed ID:

17370871

Web of Science ID:

000244802900008

URI:

https://boris.unibe.ch/id/eprint/26435 (FactScience: 70878)

Actions (login required)

Edit item Edit item
Provide Feedback